Alert archive / Arizona / Red Flag Warnings in 2025

Red Flag Warning 2, NWS Flagstaff, AZ

April 11, 2025Apache County, Navajo County, Arizona

NWS Flagstaff, AZ issued this red flag warning at Apr 11, 2025, 12:23 PM MST for Apache County, Navajo County, Arizona. It took effect at Apr 12, 2025, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2025, 12:23 PM MST (19:23 UTC)
In effect from
Apr 12, 2025, 11:00 AM MST
Expired
Apr 12, 2025, 8:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2025-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2025-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3324 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

065 
WWUS85 KFGZ 111923
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
1223 PM MST Fri Apr 11 2025


AZZ113-114-117-121400-
/O.NEW.KFGZ.FW.W.0002.250412T1800Z-250413T0300Z/
/O.NEW.KFGZ.FW.W.0003.250413T1800Z-250414T0300Z/
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-White Mountains (Fire Weather Zone 117)-
1223 PM MST Fri Apr 11 2025 /123 PM MDT Fri Apr 11 2025/ /1223 PM
MST Fri Apr 11 2025/

...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON MDT/ TO 8 PM
MST /9 PM MDT/ SATURDAY DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR LITTLE COLORADO RIVER VALLEY IN NAVAJO AND APACHE 
COUNTIES AND THE WHITE MOUNTAINS...

...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON MDT/ TO 8 PM 
MST /9 PM MDT/ SUNDAY DUE TO STRONG WINDS AND LOW RELATIVE 
HUMIDITY FOR LITTLE COLORADO RIVER VALLEY IN NAVAJO AND APACHE 
COUNTIES AND THE WHITE MOUNTAINS...

The National Weather Service in Flagstaff has issued a Red Flag
Warning due to strong winds and low relative humidity, which is
in effect from 11 AM MST /noon MDT/ to 8 PM MST /9 PM MDT/
Saturday. A Red Flag Warning has also been issued from 11 AM MST
/noon MDT/ to 8 PM MST /9 PM MDT/ Sunday.

* AFFECTED AREA...Locations near Alpine, Eagar-Springerville, 
  Holbrook, Pinetop-Lakeside, Saint Johns, Show Low, Snowflake- 
  Taylor, Whiteriver and Winslow. This includes portions of the 
  Apache-Sitgreaves National Forest.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this Red Flag Warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
3 follow-up statements
312 
WWUS85 KFGZ 120819
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
119 AM MST Sat Apr 12 2025



AZZ113-114-117-130000-
/O.CON.KFGZ.FW.W.0002.250412T1800Z-250413T0300Z/
/O.CON.KFGZ.FW.W.0003.250413T1800Z-250414T0300Z/
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-White Mountains (Fire Weather Zone 117)-
119 AM MST Sat Apr 12 2025 /219 AM MDT Sat Apr 12 2025/ /119 AM
MST Sat Apr 12 2025/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON MDT/
THIS MORNING TO 8 PM MST /9 PM MDT/ THIS EVENING FOR LITTLE
COLORADO RIVER VALLEY IN NAVAJO AND APACHE COUNTIES AND THE WHITE
MOUNTAINS...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON MDT/
TO 8 PM MST /9 PM MDT/ SUNDAY FOR LITTLE COLORADO RIVER VALLEY IN
NAVAJO AND APACHE COUNTIES AND THE WHITE MOUNTAINS...


* AFFECTED AREA...Locations near Alpine, Eagar-Springerville, 
  Holbrook, Pinetop-Lakeside, Saint Johns, Show Low, Snowflake- 
  Taylor, Whiteriver and Winslow. This includes portions of the 
  Apache-Sitgreaves National Forest.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this Red Flag Warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
315 
WWUS85 KFGZ 121632
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
932 AM MST Sat Apr 12 2025

AZZ113-114-117-130300-
/O.CON.KFGZ.FW.W.0002.250412T1800Z-250413T0300Z/
/O.CON.KFGZ.FW.W.0003.250413T1800Z-250414T0300Z/
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-White Mountains (Fire Weather Zone 117)-
932 AM MST Sat Apr 12 2025 /1032 AM MDT Sat Apr 12 2025/ /932 AM
MST Sat Apr 12 2025/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /9 PM MDT/
THIS EVENING FOR THE LITTLE COLORADO RIVER VALLEY IN NAVAJO AND
APACHE COUNTIES AND THE WHITE MOUNTAINS...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON MDT/
TO 8 PM MST /9 PM MDT/ SUNDAY FOR THE LITTLE COLORADO RIVER 
VALLEY IN NAVAJO AND APACHE COUNTIES AND THE WHITE MOUNTAINS...

* AFFECTED AREA...Locations near Alpine, Eagar-Springerville, 
  Holbrook, Pinetop-Lakeside, Saint Johns, Show Low, Snowflake- 
  Taylor, Whiteriver and Winslow. This includes portions of the 
  Apache-Sitgreaves National Forest.

* WINDS...Southwest 15 to 25 mph with gusts 30 to 40 mph.

* RELATIVE HUMIDITY...5 to 10 percent.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Avoid outdoor activities that can cause a spark near dry vegetation,
such as yard work, target shooting, or campfires. Follow local 
fire restrictions. Check weather.gov/flagstaff for updates and 
livingwithfire.org for preparedness tips.

Please notify field crews of this Red Flag Warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
868 
WWUS85 KFGZ 130259
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
759 PM MST Sat Apr 12 2025

AZZ113-114-117-131600-
/O.EXP.KFGZ.FW.W.0002.000000T0000Z-250413T0300Z/
/O.CON.KFGZ.FW.W.0003.250413T1800Z-250414T0300Z/
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-White Mountains (Fire Weather Zone 117)-
759 PM MST Sat Apr 12 2025 /859 PM MDT Sat Apr 12 2025/ /759 PM
MST Sat Apr 12 2025/

...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON MDT/ TO 8 PM 
MST /9 PM MDT/ SUNDAY FOR THE LITTLE COLORADO RIVER VALLEY IN 
NAVAJO AND APACHE COUNTIES AND THE WHITE MOUNTAINS...


* AFFECTED AREA...Locations near Alpine, Eagar-Springerville, 
  Holbrook, Pinetop-Lakeside, Saint Johns, Show Low, Snowflake- 
  Taylor, Whiteriver and Winslow. This includes portions of the 
  Apache-Sitgreaves National Forest.

* WINDS...Southwest 15 to 25 mph with gusts 35 to 45 mph.

* RELATIVE HUMIDITY...5 to 10 percent.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Avoid outdoor activities that can cause a spark near dry vegetation,
such as yard work, target shooting, or campfires. Follow local 
fire restrictions. Check weather.gov/flagstaff for updates and 
livingwithfire.org for preparedness tips.

Please notify field crews of this Red Flag Warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 11, 10:21 AM MST, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 11, 10:21 AM MST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
1021 AM MST Fri Apr 11 2025

.SYNOPSIS...High pressure will slowly begin moving east tonight
but not before some more record high temperatures could be broken
both today and tomorrow. Temperatures will begin to slowly cool
down this weekend but remain well above average, with some gusty
southwesterly winds during the afternoon hours.

&&

.UPDATE...Plenty of record highs will either be tied or broken
this afternoon around the state. As of 930 AM, FLagstaff has
already exceeded the normal high temperature for the day by 10
degrees (normal is 58 and the 930 AM temperature was 68).
Forecasts are in good shape with no updates needed this morning.

&&

.PREV DISCUSSION /226 AM MST/...Expect another day of record or near
record high temperatures today before a Pacific trough moving by
to our north begins to flatten and push our high pressure ridge
off to the east starting tonight. The slow cooldown begins across
the area on Saturday but a couple records could still be tied or
broken. By Sunday enough cooler air will have moved in to keep any
record highs on that date safe from being broken. No
precipitation is expected from this trough as it moves by, but the
pressure gradient between it and the departing ridge will cause
the winds to pick up higher than they've been the last few days,
out of the southwest at about 15-20 mph, gusting 25 to 35 mph.
This with relatively low humidity will bring parts of the area
close to near-critical fire weather conditions, but winds aren't
quite strong enough to issue any fire weather products at this
time.

On Monday the trough moves away so this should allow our winds to
ease up a bit compared to on the weekend. On Tuesday a weak
shortwave will move across the area bringing limited moisture with
it, but enough for an increase in clouds and maybe a few sprinkles
or light showers over the northern third of the state, with the
Chuskas having the highest POPs in the region.

Wednesday and Thursday look dry at this time. However models are
showing a cutoff Low potentially setting up off the southern
California coast and this feature could advance across the area on
Friday and bring some precipitation chances. This will have to be
watched closely as its still pretty far out in the forecast
period.

&&

.AVIATION...Friday 11/18Z through Saturday 12/18Z...VFR
conditions expected. Daytime winds are SW 5-15 kts. Overnight winds
VRB at 10 kts or less.

OUTLOOK...Saturday 12/18Z through Monday 14/18Z...Continued VFR
conditions expected. Daytime winds are SW 10-20 kts with gusts up to
35 kts on Saturday and Sunday. Winds remain elevated 10-15 kts
northeast of terrain features overnight Saturday, VRB at less than
10 kts otherwise.

&&

.FIRE WEATHER...Today and Saturday...Dry and warm with high
temperatures 10-20 degrees above normal. Expect near-critical fire
weather conditions on Saturday, especially along and north of the
Mogollon Rim and White Mountains. Winds will be southwest at 10-15
mph today, increasing to 15-20 mph with gusts 25-35 mph on Saturday.
Minimum RH at or below 10% each afternoon.

Sunday through Tuesday...Dry and warm. Near-critical fire weather
conditions again on Sunday. Minimum RH will generally be at or below
15% each afternoon. Winds forecast to be 10-20 mph with gusts 25-35
mph on Sunday, turning generally south to southwest at 15 mph or
less on Monday and Tuesday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...None.

&&

PUBLIC...JJ/Bernhart
AVIATION...Lewandowski
FIRE WEATHER...McCollum

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 12:23 PM MSTRed Flag WarningFGZApache, Navajo56 hr

Nearby

Red Flag Warnings in Arizona, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.